Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 13, NWS Houston/Galveston, TX

October 28, 202523 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Oct 28, 2025, 11:48 AM CDT for 23 counties in Texas. It took effect at Oct 28, 2025, 5:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 11:48 AM CDT (16:48 UTC)
In effect from
Oct 28, 2025, 5:00 PM CDT
Expired
Oct 29, 2025, 7:00 PM CDT
In force
26 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

217 
WWUS74 KHGX 281648
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1148 AM CDT Tue Oct 28 2025

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>439-290100-
/O.NEW.KHGX.WI.Y.0013.251028T2200Z-251030T0000Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin-
Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-
Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-
Brazoria Islands-Galveston Island-Bolivar Peninsula-
Including the cities of Crockett, Trinity, Groveton, 
Madisonville, Huntsville, Shepherd, Coldspring, Livingston, 
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, 
Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, 
Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, 
Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, 
Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, 
Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony,
Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, 
League City, Friendswood, Devers, Pasadena, Baytown, Palacios, 
Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, 
Surfside Beach, and Galveston
1148 AM CDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM CDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts 35 to 45 mph 
  expected. 

* WHERE...Portions of south central and southeast Texas.

* WHEN...From 5 PM this afternoon to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will increase from the northwest
  later today into this evening behind a cold front. Winds will
  remain elevated through Wednesday. Lulls in the wind are
  expected and not everyone will experience advisory level winds
  during the entire duration of the event. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
625 
WWUS74 KHGX 290539
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1239 AM CDT Wed Oct 29 2025

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-335>338-
436>439-291345-
/O.CON.KHGX.WI.Y.0013.000000T0000Z-251030T0000Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin-
Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-
Inland Matagorda-Inland Brazoria-Inland Galveston-Southern
Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-Coastal
Brazoria-Coastal Galveston-Matagorda Islands-Brazoria Islands-
Galveston Island-Bolivar Peninsula-
Including the cities of First Colony, Pearland, Lake Jackson,
Texas City, Hempstead, Brookshire, Navasota, Pecan Grove,
Stowell, Bay City, Weimar, Mont Belvieu, Dickinson, College
Station, El Campo, Sealy, Pasadena, Angleton, Baytown, Conroe,
Corrigan, La Marque, Eagle Lake, The Woodlands, Sugar Land,
League City, Devers, Crockett, Prairie View, Freeport, Old
River-Winfree, Surfside Beach, Waller, Huntsville, Rosenberg,
Caldwell, Clute, Friendswood, Madisonville, Cleveland, Ganado,
Palacios, Bellville, Groveton, Columbus, Brenham, Bryan, Anahuac,
Liberty, Houston, Trinity, Alvin, Livingston, Somerville,
Shepherd, Galveston, Winnie, Wharton, Coldspring, Edna, Dayton,
Missouri City, and Mission Bend
1239 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of south central and southeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects including 
  Halloween decorations. Weak tree branches could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Luchs
499 
WWUS74 KHGX 291824
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
124 PM CDT Wed Oct 29 2025

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>439-300000-
/O.CON.KHGX.WI.Y.0013.000000T0000Z-251030T0000Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin-
Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-
Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-
Brazoria Islands-Galveston Island-Bolivar Peninsula-
Including the cities of Crockett, Trinity, Groveton, 
Madisonville, Huntsville, Shepherd, Coldspring, Livingston, 
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, 
Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, 
Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, 
Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, 
Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, 
Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony,
Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, 
League City, Friendswood, Devers, Pasadena, Baytown, Palacios, 
Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, 
Surfside Beach, and Galveston
124 PM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of south central and southeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects 
  including Halloween decorations. Weak tree branches could be 
  blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
384 
WWUS74 KHGX 291827
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
127 PM CDT Wed Oct 29 2025

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>439-300000-
/O.CON.KHGX.WI.Y.0013.000000T0000Z-251030T0000Z/
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin-
Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-
Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-
Brazoria Islands-Galveston Island-Bolivar Peninsula-
Including the cities of Crockett, Trinity, Groveton, 
Madisonville, Huntsville, Shepherd, Coldspring, Livingston, 
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, 
Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, 
Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, 
Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, 
Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, 
Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony,
Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, 
League City, Friendswood, Devers, Pasadena, Baytown, Palacios, 
Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, 
Surfside Beach, and Galveston
127 PM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts locally up to 50
  mph.

* WHERE...Portions of south central and southeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 28, 11:34 AM CDT, 14 minutes earlier. Its key messages:

  • A broken line of showers and storms will develop along/ahead of a cold front this afternoon and evening as it pushes through the area. The strongest of the day's storms are generally expected to be closer to the coast and farther east, with the potential to become strong to severe. There is a marginal risk of severe storms, or a threat level 1 out of 5, for that portion of the area.
  • Strong winds and low humidity behind the front Tuesday evening through Wednesday will enhance wildfire risk. This is particularly true west of the San Bernard River where critical fire weather conditions may emerge, and a fire weather watch is in effect for Wednesday. The rest of the area will see near critical fire weather conditions emerge.
  • The strong winds will also bring hazardous marine conditions to area bays and coastal Gulf waters. The Gale Watch issued yesterday has been upgraded to a Gale Warning, and remains in place for Tuesday night through Wednesday night.
Area forecast discussion, Oct 28, 11:34 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1134 AM CDT Tue Oct 28 2025

...New MARINE...

.KEY MESSAGES...

- A broken line of showers and storms will develop along/ahead of
  a cold front this afternoon and evening as it pushes through the
  area. The strongest of the day's storms are generally expected
  to be closer to the coast and farther east, with the potential
  to become strong to severe. There is a marginal risk of severe
  storms, or a threat level 1 out of 5, for that portion of the
  area.

- Strong winds and low humidity behind the front Tuesday evening
  through Wednesday will enhance wildfire risk. This is
  particularly true west of the San Bernard River where critical
  fire weather conditions may emerge, and a fire weather watch is
  in effect for Wednesday. The rest of the area will see near
  critical fire weather conditions emerge.

- The strong winds will also bring hazardous marine conditions to
  area bays and coastal Gulf waters. The Gale Watch issued
  yesterday has been upgraded to a Gale Warning, and remains in
  place for Tuesday night through Wednesday night.

&&

.DISCUSSION...
Issued at 114 AM CDT Tue Oct 28 2025

You know, I was getting all excited for those Key Messages to be
about the first arrival of stereotypically fall weather arriving.
The crispness in the air, the nice cool conditions to break out
those hoodies, a perfect night for Trick or Treating. But noooooo,
the atmosphere has instead decided that there will be hazardous
weather along with this frontal passage, and those will have to
take the fore. I'll focus on Tuesday's thunderstorm and severe
weather threat here in this section. And though I'll touch on the
gale warning and fire weather threats, check out the dedicated
sections below for more details on that.

Hokay, so - while we do not expect to see a ton of deep moisture
pooling ahead of the front making its way in later today, it
should be enough to fuel a broken line of showers and storms ahead
of/along the front. HREF precipitable water values seem to be
reaching the 70th percentile. Not terribly extreme, but something
that should support convective development on the moisture front.
Mean HREF MLCAPE maximizes over 2000 J/Kg ahead of the front and
shear is generally oriented normal to the front in the 30-40 knot
range, so we're playing in a parameter space where we could
definitely see the strongest cells of the day become severe.
Damaging straight-line winds will be the primary threat here. A
secondary threat will hail - there's some more confidence in small
hail, but there's up to roughly a 5 percent chance that hail
exceeding an inch in diameter could survive to the ground. While
not matching the other hazards, a quick tornado can't be entirely
ruled out, primarily in an area near the coast and east of the
Houston metro.

Timing is always a little bit tricky, and especially so with these
shoulder season fronts. But, I'd put the opening of the window
for this line entering our north (think Houston the county, not
Houston the city) as early as noon. But, guidance seems to
increasingly be focused on the 2-4 pm window for when this line
will arrive on the scene. Look for it to march across the area
through the afternoon and early evening, pushing offshore by 8 pm.

Once the front is through, we put a quick end to the severe threat
and transition right on into Big Fall. And it will come in with a
windy, gusty flourish, so make sure those Halloween decorations
are good and secure! While so many fronts thus far in the season
have been wimpy, with little temperature gradient and weak winds
to go along with it, we'll see a strong push downward in
temperatures pushed forward by strong, gusty winds. As in,
potentially gusts up to 35 mph strong on Wednesday afternoon. This
is...not necessarily ideal. Strong winds and low humidity are not
often a good combo. And while a bit of decent rainfall is helpful,
it does not entirely erase the emerging drought conditions around
the area. This sets us up for a day of near critical to critical
fire weather conditions across the area. Meanwhile, on the waters,
the lower friction of the surface means gusts could push as high
as 45 knots on the coastal Gulf waters and the gale watch issued
yesterday is easily upgraded to a gale warning.

Once we get through a rough, blustery Wednesday though, we can
focus a little more on the Fallness of the weather. Could we see
our first low temps below 40 degrees way up in Madison and/or
Houston counties on Thursday night? It's a tall ask, but it's not
off the table! We'll at least get close. What is more confident is
widespread lows in the 40s and 50s across Southeast Texas for a
few nights. During the day, where highs push into the middle 80s
to near 90 today, expect to chop about 20 degrees off that for
Wednesday. And yes, because nothing nice can last forever, we will
gradually warm up into the weekend...but still, it's an end to the
summer-like conditions that have held through September and
October.

&&

.AVIATION...
(12Z TAF Issuance)
Issued at 555 AM CDT Tue Oct 28 2025

Another morning with a mixing of MVFR/IFR/LIFR cigs/fog, which
should begin to clear shortly after sunrise, with VFR conditions
retiring area-wide by the late morning. Strong cold front should
work it's way across SE Texas this afternoon/evening, bringing a
broken line of showers/thunderstorms. Coverage along the front
looks greatest closer to the city/coast, with some isolated
strong/severe storms possible in those areas. Strong northwest
winds develop in the wake of the front. A strong LLJ associated
with this front will introduce some vertical wind shear, with
northwest winds around 40-50 knots at around 2,000 ft.

03

&&

.MARINE...
Issued at 1120 AM CDT Tue Oct 28 2025

A cold front will push offshore around 6-7PM this evening. A line
of broken showers and thunderstorms is expected to form along the
front. Isolated to strong to severe thunderstorms are possible
within the line. Any severe storm will be capable of brief 45-50
knot gusts, hail, and a waterspout. Winds increase significantly
from the northwest in the front's wake, resulting in a prolonged
period of winds averaging 25-35 knots with gusts 35-45 knots
tonight through Wednesday night. Winds are expected to decrease
somewhat Wednesday morning, before increasing again by late
morning or early afternoon on Wednesday. Bay waters will become
very rough while Gulf seas build to 5-8 feet nearshore and 7-11
feet farther offshore. Locally higher seas are likely. Conditions
are expected to gradually improve overnight Wednesday. But
hazardous winds and seas are likely to continue into Thursday.

Light to moderate winds and lower seas are expected Friday.
However, shower and thunderstorm chances may return by the
weekend.

&&

.FIRE WEATHER...
Issued at 114 AM CDT Tue Oct 28 2025

Patchy fog will be possible again overnight tonight into
Tuesday morning. However, the primary weather concern will
be Tuesday's cold front and the dry, windy conditions in its wake.
A broken line of showers and storms is expected along the
front as it pushes through the region Tuesday afternoon
and evening. A locally heavier thunderstorm is possible. Though rain may
be briefly heavy in the immediate vicinity of one of these storms,
rainfall more broadly across the area will be fairly light.

The environment behind the front will feature strong gusty winds,
falling temperatures, and much drier air. Recent rains will help
the ground fuel situation somewhat, particularly to the east of
the San Bernard River. But wind gusts over 30 mph along with
minimum afternoon RH values falling below 30 percent could create
Red Flag conditions for at least some of the area Wednesday. The
highest chance of this occurring will be across our western
counties, generally west of the San Bernard River where a fire
weather watch is in effect. Elsewhere, though the fire environment
may not be as critical as in the watch area, fire weather
conditions will still be near critical. Continue to obey burn bans
across the area, and use extreme caution with any equipment,
chains, etc. that could throw sparks into dry vegetation!

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  52  65  45  67 /   0   0   0   0
Houston (IAH)			  55  67  50  70 /  10   0   0   0
Galveston (GLS)			  59  69  56  71 /  60   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM to 7 PM CDT Wednesday for TXZ210-226-
     235-236-335-336-436.

GM...Gale Warning from 7 PM this evening to 1 AM CDT Thursday for
     GMZ330-335-350-355-370-375.

&&

DISCUSSION...Luchs
AVIATION...03
MARINE...Self

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 12:10 AM CDTGale WarningHGX48 hr
Oct 28, 10:58 AM CDTRed Flag WarningHGXAustin, Colorado, Jackson, Matagorda, Wharton32 hr
Oct 28, 2:48 PM CDTSpecial Weather StatementHGXPolk42 min
Oct 28, 3:45 PM CDTSpecial Weather StatementHGXMontgomery45 min
Oct 28, 4:13 PM CDTSpecial Weather StatementHGXLiberty32 min
Oct 28, 4:28 PM CDTSpecial Weather StatementHGXHarris47 min
Oct 28, 5:27 PM CDTSpecial Weather StatementHGXChambers33 min
Oct 28, 5:45 PM CDTSpecial Weather StatementHGXBrazoria30 min
Oct 28, 6:33 PM CDTSpecial Weather StatementHGXChambers42 min
Oct 28, 6:34 PM CDTSpecial Weather StatementHGXChambers41 min
Oct 28, 6:50 PM CDTSpecial Marine WarningHGX25 min
Oct 28, 6:52 PM CDTTornado WarningHGXBrazoria, Galveston8 min

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.